I have GAD and panic attack disorder. I stopped taking my birth control like 5 months ago because we thought the added hormones were triggering my anxiety. Now that my anxiety is at a controllable level I decided I want to get back on birth control. I need to take it because I get irregular periods. Yesterday was day 1. My doc put me on junel 1/20 or something like that. I usrd to be on 35 estrogen but she lowered it.Would it be in my system now? I just want to keep track of any changes in mood to see if it's linked to the birth control.
I'm actually have a similar story with you on this one. I have panic attacks and GAD and I take Paxil and Ativan for it. Usually if you have GAD or any form of anxiety or panic disorder then you will most likely have more turbulent PMS symptoms than usual. So when you use a oral contraceptive along with all of that then you are essentially adding more "weight" to those symptoms. Estrogen along with many other hormones are prevalent with your menstrual cycle so adding a birth control pill can sometimes add to that already prexisting anxiety (and even make you more depressed). So my doctor actually put me on a higher dose of a medicine I'm taking so that I don't have any panic attacks. Usually the panic attacks or any form of anxiety will start to show up around the first week before you start your period (week three) which coincides with when PMS symptoms usually show up. So if you're already on week three and you don't seem to have any problems then you should be fine. But to answer your question, it should be in your system the day you start taking the pill.
-Many years of meical experience
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Dec 2014 • 1 answer
Updated 30 Jul 2017 • 1 answer
Junel Fe 1/20 - I’ve been on Junel Fe for about 7 months. In the beginning I had a lot of spotting..
Updated 2 Oct 2018 • 1 answer
Updated 18 Jan 2019 • 1 answer
Posted 4 days ago • 0 answers